Still cycling on 500mg Poll

Deep lows today.
Self harm images.

I really don’t want to increase my Depakote dose to 1000mg but my current dose of 500mg is not cutting it.

My psychiatrist told me to start raising the dose if things get unmanageable again.

The thing is I’m getting the strong urge to stop taking Depakote altogether.

I’ve gotten certain health concerns like an atherosclerotic aorta and an enlarged heart and I don’t think that a big weight gaining drug like Depakote is beneficial for my health issues.

What do you guys think?

  • Go back up to 1000mg
  • Stay on 500mg
  • Ditch the Depakote immediately
  • Take my chances on a new med

0 voters

1 Like

Get yourself stable on 1000mg and then discuss a new med. You said your psychiatrist mentioned latuda.

2 Likes

She then changed her mind on Latuda.
I don’t have a good track record taking antidepressant type meds.

My psychiatrist feels that I don’t really have any good options.

I’ve been on all the other mood stabilizers with failed results.

She feels that 1000mg is not a heavy dose and will not pose a threat to my physical health.

I’ve managed to lose 50 pounds on Depakote in the past but it took a lot of work.

I’m thinking of just waving the white flag and increasing the Depakote dose to 1000mg.

I’m tired of suffering.

@everhopeful thanks

2 Likes

500mg of Depakote is clinically insignificant. Are you having labs done to check your Depakote level? When I was on 1500 mg, my level was 69 on a therapeutic scale of 50-100. Really ought to be having levels checked. It’s the best way to know if your dose is therapeutic.

2 Likes

Yeah I think she knows this.
This is why she’s shooting for me to go up to my usual dose of 1000mg.

Yes I get my levels checked every 4 to 6 months.

Also test my liver functioning.

4 Likes

I agree with @anon40540444 .

1 Like

Thanks @everhopeful @anon40540444 and @SkinnyMe!

I’ve decided to start increasing my dose tomorrow.

2 Likes

Hope everything works out for you @Wave

2 Likes

Good luck.have you tried prozac.its very works for me

1 Like

Hopefully I’ll stabilize soon.
I can’t take antidepressants @anon68444330
They make me manic.

Thanks @Natron and @anon68444330

2 Likes

do you know your blood level? From what I understand, Depakote is a medicine where there is a therapeutic blood level that is usually checked alongside liver functioning, and it’s supposed to guide dosage. It’s like with Lithium where they are supposed to check your levels, my doctor also checks my levels of Clozaril.

2 Likes

I just restarted the Depakote but I usually check the levels and liver functions every 4 to 6 months.

Thanks @falcon09

2 Likes

ah good that you decided to raise it again. i wanted to say either raise it or try another med…

2 Likes

Thanks @lekkerhondje

2 Likes

This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.